Alert archive / Colorado / Flash Flood Warnings in 2015
Flash Flood Warning 26, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 21, 2015, 3:37 PM MDT for Douglas County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2015, 3:37 PM MDT (21:37 UTC)
- Expired
- Jul 21, 2015, 6:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Douglas County, CO
The radar
The Denver radar (KFTG), 72 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119
WGUS55 KBOU 212137
FFWBOU
COC035-220000-
/O.NEW.KBOU.FF.W.0026.150721T2137Z-150722T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
337 PM MDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN DOUGLAS COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 600 PM MDT
* AT 333 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN NEAR LARKSPUR IN SOUTH CENTRAL DOUGLAS COUNTY. THE
STORM PRODUCING THE RAIN IS MOVING EAST AT 5 MPH. 1.25 TO 2 INCHES
OF RAIN HAVE FALLEN IN THE PAST HOUR. A RAIN GAUGE NEAR LARKSPUR
RECORDED 1.18 INCHES OF RAIN IN THE PAST 30 MINUTES. FLASH
FLOODING MAY OCCUR SHORTLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3914 10486 3914 10500 3922 10502 3929 10485
3923 10478
$$
BAKER1 follow-up statement
119
WGUS75 KBOU 212301
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
501 PM MDT TUE JUL 21 2015
COC035-212311-
/O.CAN.KBOU.FF.W.0026.000000T0000Z-150722T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS CO-
501 PM MDT TUE JUL 21 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN DOUGLAS COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3914 10486 3914 10500 3922 10502 3929 10485
3923 10478
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:20 PM MDT, 17 minutes earlier.
Area forecast discussion, Jul 21, 3:20 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 320 PM MDT TUE JUL 21 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 320 PM MDT TUE JUL 21 2015 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROGRESS EAST ACROSS NORTHEAST COLORADO. HEAVY RAIN HAS BEEN THE PRIMARY THREAT...THOUGH BRIEF LARGE HAIL LIKELY OCCURRED WITH A COUPLE OF STORMS. RAINFALL RATES HAVE BEEN UP TO 3 INCHES PER HOUR. FORTUNATELY...MOST STORMS HAVE BEEN MOVING ALONG AT 10 TO 20 MPH. THIS WILL KEEP THE FLOODING THREAT LOW. WATER VAPOR SATELLITE IMAGERY SHOWING DRIER AIR MOVING OVER THE AREA THIS EVENING AS THE SHORT WAVE PUSHES EAST OF THE AREA. EXPECTED STORMS TO RAPIDLY DECREASE THIS EVENING AS THE AIRMASS STABILIZES AND DRIES. AIRMASS WILL BE WARMER AND DRIER ON WEDNESDAY. HIGHS WILL CLIMB INTO THE MID TO UPPER 80S ACROSS NORTHEAST COLORADO. PRECIPITABLE WATER VALUES WILL FALL TO THREE-QUARTERS OF AN INCH ALONG THE FRONT RANGE TO ONE INCH ACROSS THE EASTERN PLAINS. CAPES WILL BE LESS THAN 500 J/KG. THIS COMBINED WITH WARMING ALONG SHOULD KEEP STORMS ISOLATED. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 320 PM MDT TUE JUL 21 2015 THE LAST COUPLE DAYS OF THE WEEK WILL FEATURE WARM TEMPERATURES AND MOSTLY DRY CONDITIONS. VERY WARM TEMPERATURES AT 700 MB WILL BE DEVELOPING ACROSS THE STATE...AS WARM AS +20C ACCORDING TO THE GFS. THIS MID-LEVEL CAP SHOULD BE STRONG ENOUGH TO INHIBIT THE DEVELOPMENT OF CONVECTION. MODEL MOISTURE FIELDS ALSO SHOW DRYING AT LOW AND MID-LEVELS...NOT JUST THE RELATIVE HUMIDITY BUT ALSO THE SPECIFIC HUMIDITY. PLAINS LOCATIONS SHOULD SEE HIGHS IN THE LOWER TO MID 90S. OVER THE WEKEND...A NEW SURGE OF SUB-TROPICAL MOISTURE IS FORECAST TO MOVE UP FROM THE SOUTH WHILE TEMPERATURES ALSO COOL A FEW DEGREES. PERIODS OF SOUTHEASTERLY LOW LEVEL WINDS SHOULD ALSO PRODUCE FAVORABLE WIND SHEAR PROFILES FOR CONVECTIVE DEVELOPMENT FROM SATURDAY ONWARD. HIGH TEMPERATURES WILL MODERATE TOWARD SEASONAL NORMALS FOR THE WEEKEND AND EARLY NEXT WEEK. THROUGHOUT THE FORECAST PERIOD...THE PREVAILING UPPER PATTERN IS GOING TO BE A NEARLY PERMANENT UPPER HIGH CENTERED OVER TEXAS. FLOW ALOFT OVER COLORADO WILL BE LIGHT AND SOUTHWESTERLY. && .AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON) ISSUED AT 320 PM MDT TUE JUL 21 2015 BEST CHANCE FOR THUNDERSTORMS IN THE DENVER AREA WILL BE BEFORE 00Z. AS THE SYSTEM SHIFTS EAST OF THE AREA...EXPECT THE THREAT FOR STORMS TO END AROUND 03Z...IF NOT SLIGHTLY SOONER. ONCE CONVECTION ENDS EXPECT SOUTHERLY WINDS TO PREVAIL. SKIES WILL BE MOSTLY CLOUDY TONIGHT WITH CEILINGS ABOVE 6000 FEET. AIRMASS WILL DRY ON WEDNESDAY WITH JUST A SLIGHT CHANCE FOR THUNDERSTORMS AFTER 21Z. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MEIER LONG TERM...DANKERS AVIATION...MEIER
Hazardous weather outlook, Jul 21, 10:46 AM MDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1046 AM MDT TUE JUL 21 2015 COZ030>051-221700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1046 AM MDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A MOIST WEATHER SYSTEM WILL MOVE OVER COLORADO TODAY. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS THIS AFTERNOON...THEN DIMINISH THIS EVENING. MOST PLACES WILL SEE LIGHT TO MODERATE RAINFALL...BUT THE STRONGEST STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES IN A HOUR OR TWO WHICH COULD PRODUCE FLOODING. THERE IS ALSO A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH GUSTY WINDS AND LARGE HAIL THIS AFTERNOON ALONG THE FRONT RANGE AND EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AS WEATHER ACROSS NORTHEAST COLORADO BEGINS WARMING UP FOR THE END OF THE WEEK. VERY WARM CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY WITH HIGH TEMPERATURES ON THE PLAINS CLIMBING TO THE LOWER AND MID 90S. SOME LOCATIONS ON THE FAR NORTHEAST PLAINS MAY SEE A FEW THUNDERSTORMS...BUT THE REST OF NORTHEAST COLORADO SHOULD BE DRY. OVER THE WEEKEND...TEMPERATURES ARE EXPECTED TO REMAIN AROUND SEASONAL NORMALS...BUT THE CHANCE OF THUNDERSTORMS WILL INCREASE BY SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 21, 12:03 PM MDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1203 PM MDT TUE JUL 21 2015
COZ035-036-039-211830-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
1203 PM MDT TUE JUL 21 2015
...SPECIAL WEATHER STATEMENT...
AT 1201 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM
STRENGTHENING NEAR ROLLINSVILLE IN THE HIGH FOOTHILLS...OR 31 MILES
WEST OF DENVER...MOVING EAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ARVADA...WESTERN BOULDER...NEDERLAND...PINECLIFFE...
ROLLINSVILLE...ELDORADO SPRINGS AND ELDORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4008 10525 3987 10523 3985 10542 3989 10538
3991 10542 3988 10545 3988 10547 3985 10544
3984 10547 3987 10547 3989 10549 3989 10551
3991 10553 3991 10557 3992 10552 3994 10554
3994 10555 3995 10555
TIME...MOT...LOC 1801Z 263DEG 6KT 3988 10551
BAKERSpecial weather statement, Jul 21, 1:31 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
131 PM MDT TUE JUL 21 2015
COZ036-040-041-212015-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
131 PM MDT TUE JUL 21 2015
...SPECIAL WEATHER STATEMENT...
AT 127 PM MDT...DOPPLER RADAR WAS TRACKING TWO STRONG
THUNDERSTORMS...ONE NEAR SOUTH PLATTE...OR 27 MILES SOUTHWEST OF
DENVER...THE OTHER NEAR HIGHLANDS RANCH...OR 12 MILES SOUTH OF
DENVER. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS TO 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN DENVER...CENTENNIAL...HIGHLANDS RANCH...PARKER...
LITTLETON...GREENWOOD VILLAGE...LONE TREE...ROXBOROUGH PARK...SOUTH
PLATTE...BUFFALO CREEK...SEDALIA...SPRUCEWOOD...LOUVIERS...SURREY
RIDGE...BEVERLY HILLS AND THE PINERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL IS OCCURRING WITH THESE STORM...AND MAY LEAD TO MINOE
LOWLAND AND STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3930 10525 3940 10532 3953 10511 3952 10512
3952 10511 3948 10512 3949 10510 3951 10508
3954 10508 3956 10505 3957 10506 3967 10491
3948 10472
TIME...MOT...LOC 1927Z 231DEG 12KT 3938 10521
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:03 PM MDT | Special Weather Statement | BOU | Boulder | 27 min |
| Jul 21, 1:31 PM MDT | Special Weather Statement | BOU | Douglas | 44 min |
| Jul 21, 1:40 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Jul 21, 1:45 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas, Jefferson | 3 hr |
| Jul 21, 1:49 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 26 min |
| Jul 21, 2:21 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 39 min |
| Jul 21, 2:31 PM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 21, 3:18 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 27 min |
| Jul 21, 3:29 PM MDT | Areal Flood Advisory | BOU | Morgan | 3 hr |
| Jul 21, 3:50 PM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Logan, Morgan, Washington, Weld | 4 hr |
| Jul 21, 3:56 PM MDT | Flash Flood Warning | BOU | Morgan, Weld | 3 hr |
| Jul 21, 4:11 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 34 min |
| Jul 21, 4:21 PM MDT | Areal Flood Advisory | BOU | Douglas, Elbert | 2 hr |
| Jul 21, 4:28 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 34 min |
| Jul 21, 5:00 PM MDT | Areal Flood Advisory | BOU | Logan, Weld | 3 hr |
| Jul 21, 5:43 PM MDT | Special Weather Statement | BOU | Elbert | 32 min |
Nearby
Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.